If you experience abdominal pain, nausea, or tiredness after you use albuterol in your nebulizer, that may be your body asking for a kick of potassium.
Albuterol is a medication used to help relax the airways and it’s typically used to treat asthma or other ailments that cause the airways to narrow.
The medication can also trigger potassium to exit the blood which in turn lowers your potassium levels. Some may cite a case of the jitters after using their nebulizer and not realize it’s the albuterol acting like adrenaline on certain cells.
A prolonged state of low potassium can affect muscle function and in some cases, cause you to pass out. This does not mean that every nebulizer session must be followed by increasing your potassium. It’s only necessary to consider this remedy if you’re experiencing negative symptoms due to albuterol.
A banana shake or a banana may be useful after nebulizer use to charge your potassium levels, however, if symptoms persist, it is important to consult with your physician to diagnose the direct cause of your discomfort.